Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 86, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Sep 7, 2011, 11:47 PM EDT for Anne Arundel County, Calvert County, Maryland. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2011, 11:47 PM EDT (03:47 UTC)
- Expired
- Sep 8, 2011, 12:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Calvert County, MD
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WFUS51 KLWX 080347
TORLWX
MDC003-009-080415-
/O.NEW.KLWX.TO.W.0086.110908T0347Z-110908T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1147 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
* UNTIL 1215 AM EDT
* AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUNKIRK...
OR 6 MILES WEST OF CHESAPEAKE BEACH...MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNKIRK...
SHADY SIDE...
RHODE RIVER...
GALESVILLE...
MAYO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3887 7650 3885 7649 3862 7661 3864 7669
3895 7662 3889 7647
TIME...MOT...LOC 0347Z 197DEG 27KT 3867 7664
$$
SBK2 follow-up statements
668
WWUS51 KLWX 080352
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 PM EDT WED SEP 7 2011
MDC003-009-080415-
/O.CON.KLWX.TO.W.0086.000000T0000Z-110908T0415Z/
ANNE ARUNDEL MD-CALVERT MD-
1152 PM EDT WED SEP 7 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CALVERT
AND ANNE ARUNDEL COUNTIES...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR DUNKIRK...OR NEAR CHESAPEAKE BEACH...MOVING
NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TRACYS LANDING...
DEALE...
CHURCHTON...
LOTHIAN...
SHADY SIDE...
WEST RIVER...
RHODE RIVER...
GALESVILLE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3887 7650 3885 7649 3877 7653 3868 7661
3868 7665 3882 7665 3895 7662 3889 7647
TIME...MOT...LOC 0352Z 201DEG 20KT 3870 7662
$$
SBK108
WWUS51 KLWX 080402
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 AM EDT THU SEP 8 2011
MDC009-080413-
/O.CAN.KLWX.TO.W.0086.000000T0000Z-110908T0415Z/
CALVERT MD-
1202 AM EDT THU SEP 8 2011
...THE TORNADO WARNING IS CANCELLED FOR CALVERT COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3887 7650 3885 7649 3882 7651 3876 7657
3878 7664 3888 7664 3895 7662 3889 7647
TIME...MOT...LOC 0403Z 201DEG 20KT 3880 7659
$$
MDC003-080415-
/O.CON.KLWX.TO.W.0086.000000T0000Z-110908T0415Z/
ANNE ARUNDEL MD-
1202 AM EDT THU SEP 8 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR ANNE
ARUNDEL COUNTY...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SHADY SIDE...OR 6 MILES SOUTHWEST OF RHODE
RIVER...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WEST RIVER...
SHADY SIDE...
HARWOOD...
RHODE RIVER...
GALESVILLE...
MAYO...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3887 7650 3885 7649 3882 7651 3876 7657
3878 7664 3888 7664 3895 7662 3889 7647
TIME...MOT...LOC 0403Z 201DEG 20KT 3880 7659
$$
SBKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 7, 10:51 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 7, 10:51 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EDT WED SEP 7 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS THROUGH THE END OF THE
WEEK. IMPROVING CONDITIONS ARE EXPECTED OVER THE WEEKEND AS LOW
PRESSURE WEAKENS.
&&
.NEAR TERM /THROUGH THURSDAY/...
NEARLY STACKED LOW PRESSURE WAS SPINNING OVER THE OHIO VALLEY THIS
AFTERNOON. A WARM FRONT THAT HAD BEEN PARALLELING THE CHESAPEAKE BAY
MOST OF THE DAY HAS TILTED BACK TO THE NORTHWEST TOWARD THE
INTERSTATE 95 CORRIDOR THIS AFTERNOON.
ONLY THING I CAN RECALL RESEMBLING THIS WAS IN JUNE 06...WHEN THE
LAKE NEEDWOOD DAM ALMOST FAILED. THE MOISTURE PLUME XTNDG FM OFF
THE S CAROLINA CST IS PRETTY AMAZING. FFW'S HV BEEN ISSUED FOR THE
ERN PART OF THE AREA. DC ONE XPIRES AT MDNGT. THIS WL LKLY BE XTND.
UPPER LOW REMAINS ACROSS THE OHIO VALLEY ON THURSDAY. IF
ANYTHING...IT RETROGRADES A LITTLE. HIGH PRECIPITABLE WATER
ENVIRONMENT REMAINS OVER THE CWA...AND THERE WILL BE MORE SHOWERS.
AND IT LIKELY WONT TAKE MUCH ACROSS THE WASHINGTON-BALTIMORE METRO
AREA TO EXACERBATE FLOODING PROBLEMS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE SURFACE AND UPPER-LEVEL LOWS ASSOCIATED WITH LEE WILL REMAIN
VERTICALLY STACKED OVER THE OHIO VALLEY AND MIDWEST THROUGH FRIDAY.
HURRICANE KATIA WILL PASS BY WELL TO OUR EAST DURING THIS TIME. A
STATIONARY BOUNDARY WILL REMAIN OVER THE REGION DURING THIS TIME
SEPARATING WARM AND HUMID AIR TO ITS NORTH AND EAST FROM DRIER AIR
TO THE SOUTH AND WEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
BOUNDARY DURING THIS TIME. THE BEST CHANCE FOR PRECIPITATION WILL BE
DURING THE EVENING HOURS THURSDAY AND AGAIN FRIDAY AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORMS
THAT DEVELOP...BUT IT WILL NOT BE AS WIDESPREAD AS RECENT DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
WIDESPREAD IFR/LIFR CONDITIONS ARE EXPECTED AT ALL TERMINALS
TONIGHT INTO EARLY THURSDAY MORNING BEFORE CONDITIONS IMPROVE SOME
FOR THURSDAY AFTERNOON.
LOW CLOUDS AND FOG WILL REDUCE CIGS AND VSBYS THURSDAY NIGHT INTO
FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE
ALSO EXPECTED THURSDAY NIGHT THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND
INTO THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER
VISIBILITIES AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS
DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.
&&
.MARINE...
THE CONCERN OVRNGT WL CONT TO BE SMW'S.
SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE EXPECTED THURSDAY
NIGHT THROUGH FRIDAY AS A STATIONARY BOUNDARY REMAINS NEAR THE
WATERS.
DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL WILL BE VERY LIMITED IN THE UPPER POTOMAC...
PERHAPS LESS THAN A QUARTER INCH. BUT TWO TO FOUR ADDITIONAL
INCHES OF RAINFALL...WITH ISOLATED HIGHER AMOUNTS...REMAINS
POSSIBLE IN THE EASTERN HALF OF THE FORECAST AREA. I STILL SEE
SOME RISK OF UPSLOPE PRECIP AS WELL...WHICH COULD ENHANCE AMOUNTS
LOCALLY.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY IS IN EFFECT FOR HIGH TIDE ON THE UPPER
TIDAL POTOMAC STARTING THIS AFTERNOON AND THEN TONIGHT FOR THE
REST OF THE AREA INTO THURSDAY MORNING. ANOMALIES OF 1 TO PERHAPS
2 FEET ARE EXPECTED. HAVE KEPT WATCH UP FOR THE SUBSEQUENT HIGH
TIDE CYCLES THROUGH FRIDAY MORNING. WITH AN EASTERLY WIND...AM
WORRIED THAT WATER MAY REMAIN TRAPPED AND ANOMALIES AT OR ABOVE
CURRENT LEVELS WILL BE IN PLACE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR DCZ001.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR DCZ001.
MD...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR MDZ007-011-013-014-016>018.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR MDZ004>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR VAZ052>055-057.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR VAZ042-052>055-
057.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BJL/BPP/CJLHazardous weather outlook, Sep 7, 11:05 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1105 PM EDT WED SEP 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081415- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1105 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 5 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR LOCATIONS ALONG THE UPPER TIDAL POTOMAC RIVER...INCLUDING WASHINGTON DC AND ALEXANDRIA. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY...WITH A CONTINUED RISK OF FLASH FLOODING. THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER CONTINUES INTO THURSDAY MORNING...THEN A COASTAL FLOOD WATCH REMAINS IN EFFECT THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER AND ITS TRIBUTARIES THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081415- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1105 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM FREDERICK COUNTY MARYLAND SOUTH THROUGH THE WESTERN SUBURBS OF WASHINGTON DC AND TOWARD THE FREDERICKSBURG AREA THROUGH 5 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING MAINLY EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 7, 11:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1136 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM FLASH FLOOD 1 SW BEL ALTON 38.46N 76.99W
09/07/2011 CHARLES MD DEPT OF HIGHWAYS
US 301 AT BEL ALTON NEWTOWN ROAD CLOSED
&&
EVENT NUMBER LWX1101807
HASLocal storm report, Sep 7, 11:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1138 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM FLASH FLOOD HANOVER 39.19N 76.72W
09/07/2011 HOWARD MD DEPT OF HIGHWAYS
MD 198 AT BALT WASH PKWY
&&
EVENT NUMBER LWX1101808
HASLocal storm report, Sep 7, 11:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1141 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM FLASH FLOOD 3 SSE SAVAGE 39.10N 76.80W
09/07/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
MD 198 AT BALT WASH PKWY
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LWX1101808
HASLocal storm report, Sep 7, 11:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1143 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLASH FLOOD 3 SW CROWNSVILLE 38.99N 76.62W
09/07/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
MD 450 AT ST STEPHENS CHURCH ROAD
&&
EVENT NUMBER LWX1101809
HASLocal storm report, Sep 7, 11:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD PUMPHREY 39.22N 76.64W
09/07/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
HIGH WATER AT MD 648E AT NURSERY ROAD
&&
EVENT NUMBER LWX1101810
HASLocal storm report, Sep 7, 11:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1146 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 1 S PHOENIX 39.51N 76.61W
09/07/2011 BALTIMORE MD DEPT OF HIGHWAYS
PAPER MILL ROAD AT POPLAR HILL ROAD
&&
EVENT NUMBER LWX1101811
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:34 PM EDT | Special Weather Statement | LWX | Calvert | 26 min |
| Sep 7, 9:09 PM EDT | Flash Flood Warning | LWX | Charles, Montgomery, Prince George's | 3 hr |
| Sep 7, 9:22 PM EDT | Tornado Warning | LWX | Charles, Saint Mary's | 23 min |
| Sep 7, 9:46 PM EDT | Tornado Warning | LWX | Charles, Prince George's, Saint Mary's | 29 min |
| Sep 7, 10:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 6 hr |
| Sep 7, 10:25 PM EDT | Special Weather Statement | LWX | Prince George's | 45 min |
| Sep 7, 10:26 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's | 6 hr |
| Sep 7, 11:26 PM EDT | Special Weather Statement | LWX | Anne Arundel, City of Baltimore | 49 min |
| Sep 7, 11:28 PM EDT | Special Weather Statement | LWX | Calvert | 47 min |
| Sep 7, 11:37 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick | 3 hr |
| Sep 8, 12:13 AM EDT | Tornado Warning | LWX | Anne Arundel | 16 min |
| Sep 8, 12:45 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 4 hr |
| Sep 8, 1:17 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Calvert, Saint Mary's | 104 min |
| Sep 8, 3:55 AM EDT | Areal Flood Warning | LWX | Charles, Montgomery, Prince George's | 14 hr |
| Sep 8, 4:02 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 20 hr |
| Sep 8, 4:35 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 40 hr |
| Sep 8, 5:54 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Charles, Harford, Howard, Prince George's and 1 more | 3 hr |
| Sep 8, 7:26 AM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Sep 8, 8:47 AM EDT | River Flood Watch | LWX | Frederick | 5 hr |
| Sep 8, 9:41 AM EDT | River Flood Warning | LWX | Montgomery | 32 hr |
| Sep 8, 10:28 AM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 9 hr |
| Sep 8, 12:23 PM EDT | Flash Flood Warning | LWX | Charles | 11 hr |
| Sep 8, 1:00 PM EDT | Flash Flood Warning | LWX | Montgomery | 6 hr |
| Sep 8, 1:55 PM EDT | River Flood Warning | LWX | Frederick | 22 hr |
| Sep 8, 2:31 PM EDT | Flash Flood Warning | LWX | Montgomery | 5 hr |
| Sep 8, 3:23 PM EDT | Special Weather Statement | LWX | Frederick | 97 min |
| Sep 8, 4:41 PM EDT | Flash Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 4 hr |
| Sep 8, 5:15 PM EDT | Tornado Warning | LWX | Charles, Saint Mary's | 30 min |
| Sep 8, 5:27 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Sep 8, 6:25 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard | 74 min |
| Sep 8, 7:01 PM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 4 hr |
| Sep 8, 7:30 PM EDT | Special Weather Statement | LWX | Charles | 45 min |
Nearby
Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.